Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Metrics of negative curvature on vector bundles


Author: Michael T. Anderson
Journal: Proc. Amer. Math. Soc. 99 (1987), 357-363
MSC: Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-1987-0870801-8
MathSciNet review: 870801
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that any vector bundle $ E$ over a compact base manifold $ M$ admits a complete metric of negative (respectively nonpositive) curvature provided $ M$ admits a metric of negative (nonpositive) curvature.


References [Enhancements On Off] (What's this?)

  • [1] R. Bishop and B. O'Neill, Manifolds of negative curvature, Trans. Amer. Math. Soc. 145 (1969), 1-49. MR 0251664 (40:4891)
  • [2] M. Gromov, Hyperbolic manifolds, groups and actions, Proc. Stony Brook Conf. on Riemann Surfaces (I. Kra, Ed.), Ann. of Math. Studies, vol. 97, Princeton Univ. Press, Princeton, N.J., 1981. MR 624814 (82m:53035)
  • [3] -, Infinite groups as geometric objects, Proc. I.C.M, Warsaw, 1983.
  • [4] M. Gromov, H. B. Lawson, Jr., and W. Thurston, Hyperbolic $ 4$-manifolds and conformally flat $ 3$-manifolds (preprint). MR 636516 (84b:53046)
  • [5] J. Nash, Positive Ricci curvature on fiber bundles, J. Differential Geom. 14 (1979), 241-254. MR 587552 (81k:53039)
  • [6] B. O'Neill, The fundamental equations of a submersion, Michigan Math. J. 13 (1966), 459-469. MR 0200865 (34:751)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0870801-8
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society